Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 278, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 11:48 PM CDT for 4 counties in Iowa. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2011, 11:48 PM CDT (04:48 UTC)
- Expired
- Aug 7, 2011, 12:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jasper County, IA, Mahaska County, IA, Marion County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 94 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 11:49 PM CDT | TSTM WND DMG | Knoxville, IA | WALMART SUPERCENTER HAD A LARGE WINDOW BLOWN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS53 KDMX 070448
SVRDMX
IAC099-123-125-157-070545-
/O.NEW.KDMX.SV.W.0278.110807T0448Z-110807T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 1245 AM CDT
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF PRAIRIE CITY TO KNOXVILLE TO 13 MILES SOUTH
OF KNOXVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...MONROE...PELLA...NEW SHARON...MONTEZUMA...MARYSVILLE...
LAKE RED ROCK...HAMILTON...HARVEY...BUSSEY...PELLA AIRPORT...
REASNOR...LEIGHTON...BEACON...SULLY...UNIVERSITY PARK...
LYNNVILLE...KEOMAH VILLAGE...OSKALOOSA AIRPORT AND SEARSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
&&
LAT...LON 4150 9240 4116 9240 4116 9310 4133 9314
4159 9333 4166 9230 4151 9229
TIME...MOT...LOC 0448Z 269DEG 45KT 4152 9324 4151 9324
4133 9303 4115 9298
WIND...HAIL 60MPH <.75IN
$$
COGIL4 follow-up statements
083
WWUS53 KDMX 070506
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1206 AM CDT SUN AUG 7 2011
IAC099-123-125-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MARION IA-MAHASKA IA-JASPER IA-
1206 AM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JASPER...MAHASKA...EASTERN MARION AND SOUTHERN POWESHIEK COUNTIES
UNTIL 1245 AM CDT...
AT 1204 AM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. DAMAGE
HAS BEEN REPORTED NEAR THE TOWN OF OTLEY WITH THESE STORMS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
MONROE TO 6 MILES NORTHEAST OF MONROE TO 6 MILES EAST OF PELLA TO 10
MILES NORTH OF ALBIA...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
OSKALOOSA...NEW SHARON...MONTEZUMA...BEACON...UNIVERSITY PARK...
SULLY...LYNNVILLE...KEOMAH VILLAGE...OSKALOOSA AIRPORT...
SEARSBORO...FREMONT...ROSE HILL...BARNES CITY...DEEP RIVER AND
GUERNSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4150 9240 4116 9240 4116 9310 4133 9314
4159 9333 4166 9230 4151 9229
TIME...MOT...LOC 0506Z 268DEG 43KT 4159 9302 4160 9303
4138 9277 4117 9271
WIND...HAIL 60MPH <.75IN
$$402
WWUS53 KDMX 070529
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1229 AM CDT SUN AUG 7 2011
IAC125-070539-
/O.CAN.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
MARION IA-
1229 AM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4150 9240 4116 9240 4116 9285 4137 9284
4162 9288 4166 9230 4151 9229
TIME...MOT...LOC 0529Z 268DEG 40KT 4158 9265 4139 9246
4117 9240
$$
IAC099-123-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-JASPER IA-
1229 AM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JASPER...MAHASKA AND SOUTHERN POWESHIEK COUNTIES UNTIL 1245 AM CDT...
AT 1227 AM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NEW
SHARON TO 7 MILES WEST OF WHAT CHEER TO 6 MILES WEST OF HEDRICK...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...BARNES CITY...DEEP RIVER AND GUERNSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4150 9240 4116 9240 4116 9285 4137 9284
4162 9288 4166 9230 4151 9229
TIME...MOT...LOC 0529Z 268DEG 40KT 4158 9265 4139 9246
4117 9240
WIND...HAIL 60MPH <.75IN
$$
COGIL615
WWUS53 KDMX 070537
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1237 AM CDT SUN AUG 7 2011
IAC099-070547-
/O.CAN.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
JASPER IA-
1237 AM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
4117 9236
$$
IAC123-157-070545-
/O.CON.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-
1237 AM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAHASKA AND
SOUTHERN POWESHIEK COUNTIES UNTIL 1245 AM CDT...
AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MONTEZUMA TO 5 MILES SOUTHWEST OF WHAT CHEER TO 7 MILES WEST OF
HEDRICK...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DEEP RIVER AND GUERNSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
4117 9236
WIND...HAIL 60MPH <.75IN
$$
COGIL094
WWUS53 KDMX 070547
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT SUN AUG 7 2011
IAC123-157-070557-
/O.EXP.KDMX.SV.W.0278.000000T0000Z-110807T0545Z/
POWESHIEK IA-MAHASKA IA-
1247 AM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR MAHASKA AND SOUTHERN POWESHIEK
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5AM.
LAT...LON 4150 9240 4116 9241 4116 9275 4163 9268
4166 9230 4151 9229
TIME...MOT...LOC 0537Z 268DEG 40KT 4155 9246 4137 9238
4117 9236
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 6, 6:41 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT SAT AUG 6 2011 .SHORT TERM /TONIGHT/... SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING... HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT. .LONG TERM /SUNDAY THROUGH SATURDAY/... MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER CONDITIONS MIDWEEK. SUNDAY THROUGH MONDAY MORNING... AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE SOUTHWESTERN CWA SUNDAY NIGHT. MONDAY THROUGH SATURDAY... A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL. AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT THROUGH FRIDAY. && .AVIATION...07/00Z CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY CONCERNS THIS EVENING. SCATTERED STORMS HAVE DEVELOPED ACROSS ERN NE AND SHOULD ADVANCE INTO IA LATER TONIGHT. TIMING AND POTENTIAL AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING BEYOND CB WORDING FOR THE TIME BEING. WILL HIT HARDER AS TREND BECOME MORE CLEAR. FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY. POTENTIAL IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET. NO PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JUNGBLUTH LONG TERM...BEITLICH AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT SAT AUG 6 2011 IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083- 092>094-072045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS- ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD- DECATUR- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN IOWA. IAZ062-075-084>086-095>097-072045- POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 331 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE WEATHER THREAT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
In the hours before
Local storm report, Aug 6, 11:03 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1103 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND GST N MURRAY 41.05N 93.95W
08/06/2011 E70 MPH CLARKE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS TO AROUND 70 MPH
LASTING FOR QUITE SOME TIME. MULTIPLE LARGE TREES
DOWN...SOME ON HOUSES. ALSO DIME TO NICKEL HAIL.
&&
LEELocal storm report, Aug 6, 11:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1111 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST LAMONI AIRPORT 40.63N 93.90W
08/06/2011 M61 MPH DECATUR IA ASOS
&&
SMALLLocal storm report, Aug 6, 11:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM TSTM WND GST 10 S NEW VIRGINIA 41.04N 93.73W
08/06/2011 E68 MPH CLARKE IA TRAINED SPOTTER
&&
BFLocal storm report, Aug 6, 11:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1124 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND DMG MACKSBURG 41.21N 94.19W
08/06/2011 MADISON IA TRAINED SPOTTER
ROOF DAMAGE TO AMERICAN LEGION BUILDING. TIME ESTIMATED.
&&
SMALLLocal storm report, Aug 6, 11:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG INDIANOLA 41.36N 93.57W
08/06/2011 WARREN IA EMERGENCY MNGR
TREES AND POWER LINES DOWN. ESTIMATED 60 TO 70 MPH WINDS.
WIND BLOWS FOR SEVERAL MINUTES.
&&
SMALLLocal storm report, Aug 6, 11:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG CORNING 40.99N 94.74W
08/06/2011 ADAMS IA EMERGENCY MNGR
TREE LIMBS DOWN. 4-6 INCHES IN DIAMETER. DELAYED REPORT.
TIME ESTIMATED.
&&
AWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 26 min |
| Aug 6, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 48 min |
| Aug 6, 8:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass, Guthrie | 43 min |
| Aug 6, 9:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 52 min |
| Aug 6, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Ringgold, Taylor, Union | 49 min |
| Aug 6, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass | 49 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 47 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Taylor, Union | 44 min |
| Aug 6, 10:30 PM CDT | Tornado Warning | DMX | Adair, Madison | 28 min |
| Aug 6, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 45 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Warren | 29 min |
| Aug 6, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 52 min |
| Aug 6, 11:09 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Jasper, Lucas, Madison, Marion, Polk and 1 more | 51 min |
| Aug 6, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe | 43 min |
| Aug 6, 11:36 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 24 min |
| Aug 7, 12:02 AM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 58 min |
| Aug 7, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.